| Model Number |
N/A |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during knee arthroplasty when the surgeon was inserting the articular surface, the implant could not be seated on the tibial tray after several attempts.The procedure was completed with another articular surface of the same size.No adverse events were reported as a result of this malfunction.
Additional Manufacturer Narrative
(b)(4).Report source: foreign: italy.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the returned device identified that the dovetail feature was flared out and compressed.The device also exhibited damage on other areas.The device history records were reviewed and no discrepancies were identified.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented prior to pushing it in with the inserter.Detailed instructions for insertion of the articular surface are provided within the surgical technique.Based on the evaluation performed and information received, the root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.